Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 270, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 27, 2001, 6:10 PM CDT for Independence County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 27, 2001, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Independence County, AR
The radar
The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:15 PM CDT | Hail 1.75 | Batesville, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:35 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 3:35 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT WED JUN 27 2001 AS EXPECTED...SCATTERED THUNDERSTORMS HAVE FIRE DURING THE AFTERNOON IN RESPONSE TO UPPER LOW ROTATING OVER SOUTHEAST MO. UNSEASONABLY COLD AIR ALOFT REALLY AIDING IN INSTABILITY AS SURFACE TEMPS HEAT UP INTO THE UPPER 80S AND LOWER 90S BEFORE CONVECTION STARTS. SAW SCATTERED CONVECTION EVEN DURING THE OVERNIGHT HOURS LAST NIGHT WITH THAT COLD POOL ALOFT...SO WILL LEAVE SCATTERED STORMS IN ALL NIGHT TONIGHT...BUT WORD AS MAINLY THIS EVENING. WILL ALSO MENTION A FEW MAY BE SEVERE AND LOCALLY HEAVY RAIN AS STORMS NOT MOVING MUCH IN WEAK MID LEVEL FLOW. LOOKS LIKE STATUS QUO THE NEXT SEVERAL DAYS. MODELS AGREE THAT UPPER LOW WILL DRIFT A LITTLE FURTHER WEST DURING THE NEXT 24 HOURS...THEN SINK SOUTHWARD TOWARD EASTERN TX. THIS MAY ACTUALLY SERVE TO INCREASE MOISTURE WITH THE SYSTEM AS GULF MOISTURE BECOMES MORE INVOLVED. HOPE WHATEVER IS GOING ON IN THE WESTERN GULF OF MEXICO THIS AFTERNOON DISSIPATES OR MOVES WEST BEFORE THE UPPER LOW BECOMES INVOLVED IN LATER TIME PERIODS. WIULL NOT DEVIATE TOO FAR FRM MOS TEMPS...BUT WILL OVERSHOOT THE SMALL NGM MOS POPS CONSIDERABLY. (45) .LIT...NONE.
In the hours before
Special weather statement, Jun 27, 12:42 PM CDT, 5 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED JUN 27 2001 ...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND EARLY TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT. WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EARLY TONIGHT. EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER CONDITIONS A ND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY PLANS. 22
Special weather statement, Jun 27, 1:30 PM CDT, 4 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED JUN 27 2001 ...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND EARLY TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT. WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EARLY TONIGHT. EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER CONDITIONS AND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY PLANS. 22
Local storm report, Jun 27, 4:43 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 6 W BEEBE AR 1 INCH HAIL
06/27/01 WHITE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 27, 5:21 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0446 PM 6 N FORDYCE AR .75 INCH HAIL
06/27/01 DALLAS REPORTED BY STORM
SPOTTER.Local storm report, Jun 27, 5:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM FERNDALE AR .75 INCH HAIL
06/27/01 PULASKI REPORTED BY PUBLIC.
0528 PM BUTLERVILLE AR WIND DAMAGE
06/27/01 LONOKE LARGE TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM BETHESDA AR .75 INCH HAIL
06/27/01 INDEPENDENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:40 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 65 min |
| Jun 27, 4:40 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 65 min |
| Jun 27, 6:44 AM CDT | Severe Thunderstorm Warning | LZK | Monroe | 31 min |
| Jun 27, 2:45 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 30 min |
| Jun 27, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | White | 35 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 51 min |
| Jun 27, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 29 min |
| Jun 27, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 48 min |
| Jun 27, 5:54 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 51 min |
| Jun 27, 6:51 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.